| Catalog Number |
5MAXACE064-A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/06/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, after the second pass using another manufacturer's revascularization device through the ace 64, the physician noticed that the ace 64 broke at the catheter and hub connection.Therefore, the ace 64 was removed and the procedure was stopped since the physician had obtained adequate revascularization.The physician did not experience any resistance, friction or difficulty while using the ace 64.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Result: the penumbra system ace 64 reperfusion catheter (ace 64) was fractured under the strain relief approximately 1.0 cm from the hub and kinked in multiple locations throughout its length.Conclusion: evaluation of the returned device revealed it was fractured under the strain relief.This type of damage typically occurs due to forceful manipulation of the ace 64 at extreme angles during advancement or retraction.Further evaluation revealed the ace 64 was kinked in multiple locations throughout its length.This damage was likely incidental and may have occurred during packaging the device for return.Ace 64s are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.